Worried about stopping Thyroxine to start Adrenal treatment

I have been advised to stop Thyroxine for around 8 days to start Adrenal treatment ,I'm really worried about doing this ,could it make me really Ill or is it too short a time to make a difference.Also will I have to take adrenal supplement for ever or will it be for a short time only until my adrenals recover.Would appreciate your advice

4 Replies

oldestnewest
  • Who has advised you Val-55? If you are seeing Dr Peatfield for instance, I would suggest you go with his advice. As Levo stays in the body for about 4-6 weeks, albeit dreading daily,c8 days is unlikely to be problematic (although we are all different of course, in how we react).

  • Yes, I had to do the same. I agree with Hypnoteq. No you don't have to take Adrenals for ever.

  • Val, I'm thyroidless and have had to go off thyroid meds a couple of times for two weeks. You will feel hypo as the thyroxine wears off but it won't make you ill although it can impair your driving reactions more than being over the limit if your TSH is >20.

  • Ahh ok ,yes Dr P advice ,I will go with it and see.Thankyou it's a bit scary all of it .How long do you reckon for the Adrenal treatment ? Also he rec cutting thyroxine by half and supplementing with Nutri Thyroid will this work do you reckon .Im hopeful but not sure are there side effects from this or is the outcome usually good . Thanks for your time val

You may also like...